Alert archive / New York / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 34, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 11, 2009, 10:11 AM EDT for Jefferson County, Oswego County, New York. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2009, 10:11 AM EDT (14:11 UTC)
- Expired
- Jul 11, 2009, 11:04 AM EDT
- In force
- 53 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Jefferson County, NY, Oswego County, NY
The radar
The Ft Drum radar (KTYX), 34 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 10:30 AM EDT | TSTM WND DMG | Adams Center, NY | STORAGE SHED BLOWN OVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 722 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 111411
SVRBUF
NYC045-075-111515-
/O.NEW.KBUF.SV.W.0034.090711T1411Z-090711T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1011 AM EDT SAT JUL 11 2009
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN JEFFERSON COUNTY IN CENTRAL NEW YORK
NORTHEASTERN OSWEGO COUNTY IN CENTRAL NEW YORK
* UNTIL 1115 AM EDT
* AT 1008 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF STONY POINT TO
13 MILES SOUTHWEST OF SOUTHWICK BEACH...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SOUTHWICK BEACH AND HENDERSON HARBOR BY 1020 AM EDT...
ADAMS CENTER AND ADAMS BY 1045 AM EDT...
WATERTOWN BY 1055 AM EDT...
LAT...LON 4388 7574 4388 7584 4380 7585 4379 7579
4356 7577 4359 7621 4381 7625 4389 7637
4393 7630 4389 7630 4387 7620 4399 7607
4395 7629 4400 7629 4402 7621 4399 7621
4416 7577 4416 7576
TIME...MOT...LOC 1411Z 269DEG 24KT 4396 7631 4361 7633
$$
ZAFF2 follow-up statements
000
WWUS51 KBUF 111441
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EDT SAT JUL 11 2009
NYC045-075-111515-
/O.CON.KBUF.SV.W.0034.000000T0000Z-090711T1515Z/
OSWEGO NY-JEFFERSON NY-
1041 AM EDT SAT JUL 11 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR SOUTHWESTERN JEFFERSON AND NORTHEASTERN OSWEGO COUNTIES...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF BROWNVILLE
TO SANDY CREEK...MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SANDY CREEK BY 1045 AM EDT...
MANNSVILLE BY 1050 AM EDT...
BROWNVILLE BY 1055 AM EDT...
ADAMS CENTER BY 1100 AM EDT...
LORRAINE BY 1105 AM EDT...
WATERTOWN BY 1110 AM EDT...
CALCIUM BY 1115 AM EDT...
LAT...LON 4388 7574 4388 7584 4380 7585 4379 7579
4356 7577 4359 7621 4381 7625 4389 7637
4393 7630 4389 7630 4387 7620 4399 7607
4395 7629 4400 7629 4402 7621 4399 7621
4416 7577 4416 7576
TIME...MOT...LOC 1440Z 259DEG 20KT 4400 7611 4365 7615
$$
TMA000
WWUS51 KBUF 111504
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1104 AM EDT SAT JUL 11 2009
NYC045-075-111514-
/O.CAN.KBUF.SV.W.0034.000000T0000Z-090711T1515Z/
OSWEGO NY-JEFFERSON NY-
1104 AM EDT SAT JUL 11 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN JEFFERSON AND
NORTHEASTERN OSWEGO COUNTIES IS CANCELLED...
AT 1104 AM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
SATURDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4388 7574 4388 7584 4380 7585 4379 7579
4356 7577 4359 7621 4381 7625 4389 7637
4393 7630 4389 7630 4387 7620 4399 7607
4395 7629 4400 7629 4402 7621 4399 7621
4416 7577 4416 7576
TIME...MOT...LOC 1504Z 259DEG 20KT 4402 7593 4367 7597
$$
THOMASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:27 AM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jul 11, 7:27 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 727 AM EDT SAT JUL 11 2009 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION TODAY AND BRING A FEW ROUNDS OF SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. THE STORMY WEATHER WILL END OVERNIGHT WITH A RIDGE OF HIGH PRESSURE BRINGING A RETURN TO SUNSHINE FOR SUNDAY. THE FAIR WEATHER IS EXPECTED TO CONTINUE THROUGH THE FIRST HALF OF NEXT WEEK...ALTHOUGH TEMPERATURES WILL BE RUNNING A LITTLE BELOW AVERAGE. && .NEAR TERM /THROUGH TONIGHT/... THIS WILL BE AN ACTIVE PERIOD WITH THE MAIN WEATHER FACTOR BEING A SURFACE COLD FRONT SLIDING SOUTHEAST FROM THE UPPER LAKES AS AN UPPER LEVEL LOW SWINGS EAST ACROSS JAMES BAY. CONSIDERING DIFFLUENT FLOW ALOFT...SURFACE DEW POINTS CLIMBING INTO THE MID 60S...OUR POSITIONING IN THE LEFT FRONT QUADRANT OF A 125 KNOT 250 MB JET AND EFFECTIVE BULK SHEAR IN THE 30 TO 40 KNOT RANGE BETWEEN THE SURFACE AND 6 KM WE WILL CONTINUE CATEGORICAL POPS WITH ENHANCED WORDING OF GUSTY WINDS AND HEAVY RAINFALL. SPC HAS US IN A SLIGHT RISK AREA FOR SEVERE STORMS WITH THE GREATEST SEVERE THREAT BEING DAMAGING WINDS. THERE WAS TALK IN EARLIER DISCUSSIONS OF A COUPLE OF ROUNDS OF PRECIP...ONE PREFRONTAL AND ONE WITH THE FRONT. CURRENT SATELLITE AND RADAR LOOPS ARE INDICATING JUST ONE MAIN BAND SO FAR. IT LOOKS AS THOUGH WILL BE GET ENOUGH DIURNAL HEATING FOR SUFFICIENT INSTABILITY FOR THE POTENTIAL OF SEVERE WEATHER. STAY TUNED. CAPES REMAIN HIGH THIS EVENING BUT THE TRIGGER WILL BE MOVING QUICKLY SOUTHEAST. WE WILL CONTINUE TO DROPS POPS OFF RAPIDLY. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... THE SHORT TERM PERIOD WILL FEATURE A RETURN TO QUIET WEATHER AFTER A STORMY START TO THE WEEKEND...ALTHOUGH A LONGWAVE TROUGH WILL BECOME RE-ESTABLISHED OVER THE GREAT LAKES AND NEW ENGLAND WITH TEMPERATURES PULLING BACK TO A LITTLE BELOW AVERAGE. A SURFACE RIDGE WILL BUILD ACROSS THE LOWER LAKES ON SUNDAY WITH STRONG DRYING BEHIND THE COLD FRONT PASSING THROUGH THE REGION SATURDAY EVENING. THIS WILL BRING A RETURN TO SUNSHINE WITH JUST A FEW SCT AFTERNOON CUMULUS INLAND FROM THE LAKES WITH DAYTIME HEATING. TEMPS WILL DROP BELOW AVERAGE AGAIN WITH 850MB TEMPS PULLING BACK TO AROUND +8C. THIS WILL SUPPORT HIGHS IN THE LOW TO MID 70S ON THE LAKE PLAINS...WITH SOME LOCATIONS IN THE HIGHER TERRAIN OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO ONLY IN THE UPPER 60S. LATEST 00Z MODEL GUIDANCE CONTINUES TO SHOW A POTENTIAL FLY IN THE OINTMENT FOR SUNDAY NIGHT. BOTH THE NAM/GFS SHOW A SHORTWAVE TROUGH SHARPENING AND DROPPING THROUGH THE MEAN NORTHWEST FLOW ALOFT... CROSSING SOUTHERN ONTARIO SUNDAY NIGHT. THIS WILL BE ACCOMPANIED BY A 120+ KNOT UPPER LEVEL JET...WITH THE FAVORED LEFT EXIT REGION PASSING NEAR WESTERN NY OVERNIGHT. WHILE LARGE SCALE ASCENT WILL BE WELL SUPPORTED BY THE SHORTWAVE AND UPPER LEVEL JET...MOISTURE IS LACKING WITH THIS FEATURE GIVEN THE CONTINENTAL NORTHWEST FLOW. WE HAVE BEEN DOWNPLAYING THIS...AND WILL CONTINUE TO DO SO WITH A DRY FORECAST AND JUST SOME INCREASE IN CLOUD COVER FOR SUNDAY NIGHT. MONDAY THROUGH TUESDAY MORNING A BROAD MID LEVEL TROUGH WILL REMAIN ANCHORED OVER THE SOUTHEAST QUARTER OF CANADA WITH CYCLONIC WNW FLOW OVER THE LOWER LAKES. ALL OF THE STRONGER FORCING WILL REMAIN WELL NORTH OF THE AREA WITH NOTHING MORE THAN A FEW PERIODS OF INCREASED CLOUD COVER. TEMPS WILL STILL BE A LITTLE BELOW AVERAGE MONDAY BUT VERY PLEASANT WITH HIGHS IN THE 70S AND LOW HUMIDITY. ON TUESDAY THE MID LEVEL TROUGH BEGINS TO PUSH EAST...WITH A STRONGER SURFACE HIGH BUILDING INTO THE GREAT LAKES REGION. THIS WILL PROVIDE A RETURN TO NEARLY FULL SUNSHINE WITH TEMPS STILL IN THE 70S. WITH LOW RH THROUGH THE PERIOD OVERNIGHT LOWS WILL BE COOL...WITH MID 50S ON THE LAKE PLAINS AND SOME 40S IN THE COOLER SPOTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... CLOUDS WILL BEGIN TO INCREASE LATER TUESDAY NIGHT AHEAD OF THE NEXT SYSTEM. WITH THE SFC LOW AND UPPER LEVEL TROUGH STILL WEST OF THE GREAT LAKES WEDNESDAY MORNING AND WITH THE AXIS OF THE UPPER LEVEL RIDGE AT OR JUST TO THE WEST OF THE REGION WEDNESDAY MORNING WILL LEAVE TUESDAY NIGHT DRY. THE LONG TERM BECOMES MORE UNCERTAIN BY MIDWEEK WITH MODEL DIFFERENCES IN TIMING AND AMPLITUDE WITH RESPECT TO THE NEXT SYSTEM. THE LAST SEVERAL RUNS OF THE OPERATIONAL AND ENSEMBLE GUIDANCE HAVE GENERALLY BACKED OFF ON THE FORECAST INTENSITY OF THE MIDWEEK SYSTEM...AND ALSO SLOWED THE TIMING SOMEWHAT. GIVEN THE UNCERTAINTY...WILL JUST KEEP THE PREVIOUS FORECAST INTACT WITH CHANCE POPS FOR SHRA/TSRA WED AND WED NIGHT. FOR THURSDAY AND FRIDAY...THE ECMWF REMAINS MORE AMPLIFIED WITH THE LONGWAVE TROUGH OVER EASTERN CANADA AND NEW ENGLAND WHILE THE GFS AND MOST OF ITS ENSEMBLE MEMBERS ARE LESS AMPLIFIED. IF THE ECMWF WERE TO VERIFY...THE LATE WEEK PERIOD WOULD BE A LITTLE UNSETTLED WITH A FEW SHOWERS POSSIBLE AND A CONTINUATION OF BELOW AVERAGE TEMPS. THE GFS SOLUTION WOULD BRING A RETURN TO MAINLY DRY WEATHER WITH TEMPS MODERATING BACK CLOSER TO AVERAGE. AGAIN...GIVEN THE UNCERTAINTY NO CHANGES ARE WARRANTED TO DAY 6-7 GRIDS. && .AVIATION /12Z SATURDAY THROUGH WEDNESDAY/... JUST HIGH AND MID CLOUDS FOR THE MOST PART THIS MORNING EXCEPT FOR ISOLATED CELLS. A COLD FRONT SLIDING SOUTHEAST FROM THE UPPER LAKES WILL PRODUCE A ROUND OF SHOWERS AND THUNDERSTORMS DURING THE DAY WITH CONDITIONS DROPPING TO MVFR AND BRIEFLY IFR DURING THE STORMS. THERE IS A SLIGHT THREAT OF WIND GUSTS EXCEEDING 50 KNOTS. CONDITIONS WILL IMPROVE TO VFR AFTER THE FRONT MOVES THROUGH LATE IN THE DAY OR EARLY EVENING. OUTLOOK... SUNDAY THROUGH TUESDAY...VFR. WEDNESDAY...VFR...MVFR IN POSSIBLE SHOWERS/THUNDERSTORMS. && .MARINE... SOUTH WINDS WILL GRADUALLY VEER AROUND TO THE SOUTHWEST TODAY AND INCREASE TO AROUND 15 KNOTS IN ADVANCE OF A COLD FRONT OVER THE UPPER MIDWEST. EXPECT WAVES TO BUILD TO 2-4 FEET ON EASTERN LAKE ERIE TODAY. WHILE THESE CONDITIONS ARE JUST BELOW SMALL CRAFT CRITERIA...IT WILL STILL BECOME QUITE CHOPPY FOR SMALL CRAFT TODAY. WINDS WILL VEER AROUND TO THE NORTHWEST TONIGHT IN THE WAKE OF THE COLD FRONT. THE STRONGEST POST-FRONTAL WINDS ARE EXPECTED ON LAKE ONTARIO WHERE WINDS/WAVES MAY BRIEFLY APPROACH OR EXCEED SMALL CRAFT CRITERIA ALONG THE SOUTHEAST SHORE LATE TONIGHT AND SUNDAY MORNING. WILL HOLD OFF ON HEADLINES FOR NOW GIVEN THE MARGINAL AND SHORT LIVED NATURE OF THE EVENT...BUT LATER SHIFTS MAY NEED TO CONSIDER AN SCA. ALSO OF NOTE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. WINDS AND WAVES WILL BE LOCALLY MUCH HIGHER IN AND NEAR THUNDERSTORMS. BOATERS SHOULD GET OFF THE LAKE IMMEDIATELY IF A THUNDERSTORM IS SPOTTED IN THE DISTANCE. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...HITCHCOCK NEAR TERM...SAGE SHORT TERM...HITCHCOCK LONG TERM...HITCHCOCK/THOMAS AVIATION...HITCHCOCK/SAGE MARINE...HITCHCOCK
Hazardous weather outlook, Jul 11, 5:18 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 518 AM EDT SAT JUL 11 2009 NYZ001>008-010>014-019>021-085-120930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 518 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT OVER THE UPPER GREAT LAKES THIS MORNING WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING. SEVERAL LINES OR CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND PUSH EAST ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS WITH A LESSER RISK OF LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-120930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 518 AM EDT SAT JUL 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. A COLD FRONT OVER THE UPPER GREAT LAKES THIS MORNING WILL CROSS THE REGION LATE THIS AFTERNOON AND THIS EVENING. SEVERAL LINES OR CLUSTERS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE COLD FRONT AND PUSH EAST ACROSS THE REGION THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE WITH THE PRIMARY RISK BEING STRONG WINDS WITH A LESSER RISK OF LARGE HAIL. WINDS AND WAVES WILL BE LOCALLY HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Jul 11, 8:38 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 838 AM EDT SAT JUL 11 2009 NYZ001-002-010>012-019-020-085-111600- NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA- CATTARAUGUS-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...BUFFALO... BATAVIA...WARSAW...JAMESTOWN...OLEAN...ORCHARD PARK...SPRINGVILLE 838 AM EDT SAT JUL 11 2009 ...STRONG THUNDERSTORMS MOVING INTO WESTERN NY LATE THIS MORNING... SUNNY SKIES THIS MORNING WILL GIVE WAY TO THICKENING HIGH CLOUDS BETWEEN 9 AND 11 AM...WITH THUNDERSTORMS QUICKLY FOLLOWING. THE FIRST ROUND OF THUNDERSTORMS SHOULD MOVE INTO WESTERN NY BY AROUND 11 AM...AFFECTING PORTIONS OF THE SOUTHERN TIER NORTHWARD THROUGH THE BUFFALO METRO AREA AND NIAGARA FRONTIER. THE THUNDERSTORM ACTIVITY WILL LAST ROUGHLY ONE HOUR. EXPECT BRIEF HEAVY RAIN AS THE THUNDERSTORMS MOVE IN...WITH LIGHTNING AND GUSTY WINDS ALSO A THREAT. AN ADDITIONAL LINE OF THUNDERSTORMS WILL MOVE IN LATER IN THE AFTERNOON. ZAFF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 9:33 AM EDT | Special Marine Warning | BUF | 57 min | |
| Jul 11, 9:39 AM EDT | Special Marine Warning | BUF | 81 min | |
| Jul 11, 9:55 AM EDT | Special Marine Warning | BUF | 53 min | |
| Jul 11, 10:21 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 43 min |
| Jul 11, 10:58 AM EDT | Special Marine Warning | BUF | 79 min | |
| Jul 11, 11:38 AM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 29 min |
| Jul 11, 11:47 AM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis | 58 min |
| Jul 11, 11:52 AM EDT | Flash Flood Warning | BUF | Cattaraugus, Chautauqua, Erie | 3 hr |
| Jul 11, 12:04 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 11, 12:15 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus, Chautauqua, Erie | 45 min |
| Jul 11, 12:21 PM EDT | Areal Flood Advisory | BUF | Monroe | 2 hr |
| Jul 11, 12:52 PM EDT | Severe Thunderstorm Warning | BUF | Cattaraugus | 38 min |
| Jul 11, 1:06 PM EDT | Special Marine Warning | BUF | 54 min | |
| Jul 11, 1:32 PM EDT | Severe Thunderstorm Warning | BUF | Jefferson, Lewis, Oswego | 58 min |
| Jul 11, 3:48 PM EDT | Small Craft Advisory | BUF | 18 hr | |
| Jul 11, 6:23 PM EDT | Special Marine Warning | BUF | 40 min | |
| Jul 11, 6:29 PM EDT | Areal Flood Advisory | BUF | Erie | 3 hr |
| Jul 11, 6:49 PM EDT | Special Marine Warning | BUF | 74 min | |
| Jul 11, 7:02 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus, Livingston | 43 min |
Nearby
Severe Thunderstorm Warnings in New York, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.